Discussions that mention allegra

Allergies board


I have a long history of allergies, mild asthma, and gawd knows what else...
For many many years, I've been taking Allegra D at night time to help control my snoring. It also helps me breathe better for deeper sleep.

For a while, I was taking it twice daily to clear up my sinuses. However - one paticular day - I got really dizzy & chills. I blamed it on *missing a dose* of the allegra. After this episode, I stopped taking it twice a day.

Since then, I was taking the allegra continuously once daily at night before I got to bed. I've had other issues pop up. I had ear surgery and my ears/sinuses are clogged up enough that I still can't hear much outta my one ear (unless it POPS open). So - the doctors tell me its all allergies and sinuses and suggested I go back onto Allegra twice daily to help clear up my ear/sinues.

Currently, I'm taking Singulair once daily and Allegra D twice daily again - have been for about 6 months. It was several hours that the original dose wore off - but I got a nasty episode of dizziness & nausea again - with weird eye movements. This has been my 2nd episode in YEARS of taking this stuff.

Is it normal or atleast expected to get that feeling if/when you miss a dose of something?

I'm fairly healthy otherwise - low blood pressure and low sugar... but nothing serious to consider not normal. I work out 3x a week and take vitamens & such. 5'6" and 145lbs.

I'm wondering if I should change to something else since I've been taking this stuff for soooooooooooooo very long now.
Well, it is most likely the "D", not the Allegra. You're taking an "upper" twice a day. If you quit, you are going to have withdrawal symptoms. That's what is happening...and you should be getting off it. Taking a decongestant that often is not good for you. And I'm surprised you can sleep after taking it! I'd be wound up like an 8 day alarm clock. Try switching to regular Allegra or some other antihistamine and using a saline rinse if you continue to have congestion.
[QUOTE=Titchou;3585499]Well, it is most likely the "D", not the Allegra. You're taking an "upper" twice a day. If you quit, you are going to have withdrawal symptoms. That's what is happening...and you should be getting off it. Taking a decongestant that often is not good for you. And I'm surprised you can sleep after taking it! I'd be wound up like an 8 day alarm clock. Try switching to regular Allegra or some other antihistamine and using a saline rinse if you continue to have congestion.

:D I never seem to have any problems falling asleep. I'm a wound-up person anyway ... My problems are more related to post nasal drip and constant drainage in the back of my throat. Very rarely do I get sneezing, running nose and your typical allergy symptoms. The Allegra D helps clear things up - prevents my snoring and the fact that I stop breathing (very mild sleep apnea). I can tell the difference between the nights I don't take it versus the nights I do take it. I feel better in the morning when I take it at night.

I'm gonna stop taking it during the day and only stick to at night....and next time I see the doctor, I'll mention it and see if there's something else I can try. Or talk to my ENT specialist whom did my ear surgery...could there be something else going on inside my sinues?